MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ASTRON 10/60/72; STENT, ILIAC

BIOTRONIK AG, BUELACH, SWITZERLAND ASTRON 10/60/72; STENT, ILIAC
Model Number 364658
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, seven still images from the angiogram were provided by the local staff.The technical investigation revealed that the retractable shaft has been retracted by about 51 mm.Scratches were observed at the distal end of the retractable shaft, showing that the stent was eventually fully released.Stent imprints are visible on the retractable outer shaft over a length of 60 mm, confirming that the stent was mounted correctly at the time of delivery.The provided images from the angiogram were reviewed.The treatment of the left subclavian artery is visible with the pre-dilation, the implantation of the second stent and its post-dilation.The complaint device and the actual complaint event is not visible.The angiographic material does therefore not provide further relevant information regarding the root cause of the complaint.Review of the production documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.During final inspection a 100 percent visual control of the stent area is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.It should be noted that the astron us stent system is indicated for use in patients with atherosclerotic disease of the iliac arteries.
 
Event or Problem Description
The physician intended to treat a total occlusion in the left subclavian artery.An old stent (unknown manufacturer) was present in the occluded vessel.After crossing the lesion with a 0.035 inch terumo 180 cm glidewire and pre-dilation with a 9 mm balloon catheter, the complaint device was inserted into the patient using a short 6f merit medical prelude introducer sheath.According to the physicians description, the lesion was reached with no reported issues.Once the device was positioned in the target lesion, it became apparent that there was no stent in the catheter.The complaint device was withdrawn and a second astron 10/60/72 was used to successfully finalize the intervention.

Brand Name
ASTRON 10/60/72
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20658626
Report Number1028232-2024-05898
Device Sequence Number8502360
Product Code NIO
UDI-Device Identifier07640130412330
UDI-Public(01)07640130412330(17)2706
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number364658
Device Catalogue Number364658
Device Lot Number05244437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown